MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM UNIPOLAR 48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL

SMITH & NEPHEW, INC. TANDEM UNIPOLAR 48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Model Number 126648
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a hemi arthroplasty, and dislocated approx 9 days after surgery.A revision surgery was performed to exchange the tandem uni 12/14 tpr slv + 0 ((b)(4)) and tandem unipolar 48mm ((b)(4)) for a bipolar head size 47.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a revision was performed due to dislocation approximately 9 days post hemi-arthroplasty.Reportedly, the size 48 tandem uni- was revised to a bipolar head size 47.The anz complaint form did not provide insight into the root cause of the reported dislocation and responses to the clinical documentation request has not been received as of the date of this medical investigation.The patient impact beyond the reported early post-op dislocation and subsequent revision procedure could not be determined.The patient outcome is unknown.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM UNIPOLAR 48MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12053658
Report Number1020279-2021-05390
Device Sequence Number19708748
Product Code LZY
UDI-Device Identifier03596010079770
UDI-Public03596010079770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K896580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number126648
Device Catalogue Number126648
Device Lot Number19DM16437
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;